MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71332756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr had been performed in which a spectron/r3 system was implanted, the patient experienced pain and symptoms of infection, which resulted in wound breakdown.The pathology revealed that a gentamycin-resistant organism was present from previous tests.The first-stage revision surgery was perform to treat the infection: fluid and tissue samples were taken out and the retrieved implants were sent for sonication pathology testing.The cement spacer was placed in situ.The second-stage revision surgery will be conducted after the long-term antibiotic treatment that is necessary to address the infection.
 
Additional Manufacturer Narrative
It was reported that after a thr with specton system was implanted, the patient experienced pain and symptoms of infection which resulted in wound breakdown.The first-stage revision surgery was perform to treat the infection.The associated device, used in treatment, was not returned for evaluation.Thus the product analysis could not be performed.As device information was not made available, device history record and sterilization documentation cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X MM56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10076074
Report Number1020279-2020-01803
Device Sequence Number19672529
Product Code JDI
UDI-Device Identifier03596010598004
UDI-Public3596010598004
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71332756
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;